Y ou've had type 2 diabetes for a while, and suddenly you realize you don't feel as good as you had been feeling. You notice your vision has become blurry, you have frequent urination, you're more tired, and your blood glucose levels have climbed. Your diabetes is out of whack.
What happened? There are several possibilities that will need to be evaluated. And sometimes the problem is a combination of things, rather than one simple answer. It's time to check with your physician or diabetes nurse educator.
Maybe you have an acute illness, such as a respiratory or urinary or skin infection, which has caused your blood glucose to climb. Treating the acute illness should result in improvement in your diabetes control, but for the short time that the illness is active, you may need to increase your diabetes medications.
Or maybe you were started on a new medication for some other reason. Typically, the medications most likely to cause diabetes to go haywire are the "steroids" (als...
Have you had a panic attack? If so, you're not alone.
A panic attack is a sudden onset of severe anxiety so intense that it causes physical reactions - when there is nothing to be afraid of. Your heart rate can soar, you might start to tremble or shake, your mouth dries up. You might feel nauseated or feel you can't breathe. You may feel dizzy or weak.
A meta-analysis of more than 5,500 patients scored the incidence of panic attacks and panic disorder across a number of other mental disorders. Of these, 61 patients had bipolar disorder.
Among those patients, 7.6% were diagnosed with panic disorder, 4.6% had a history of panic attacks, and 9% were currently having panic attacks. While those figures aren't as high as most of the other conditions listed (including several anxiety disorders and major depressive disorder), they still give a good look at the prevalence of panic attacks in bipolar disorder. Almost one out of ten of us is experiencing panic attacks at any...
Q. How can I tell if I have lymphedema? My breast area and upper arm have been a bit swollen, but I’m assuming that’s just a result of the surgery I had a couple of weeks ago. A. It’s true, you’ll see some swelling in your trunk and arm, especially on the affected side, for a couple of weeks after surgery. You can help bring it down by elevating your arm above the level of your heart several times a day, for about 45 minutes each time; prop it on a pillow as you’re sitting in a chair, or sitting up in bed. But if, after several weeks, the swelling doesn’t seem to be gradually going away, you may need some help dealing with it. Persistent swelling may be due to lymphedema. Luckily, most lymphedema doesn’t develop directly after surgery; that’s all you need, one more thing to worry about! Most lymphedema happens months or even years later. Q. So OK, I had surgery 18 months ago. My arm isn’t swelled up, but it feels…...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.